Anaphylactic Shock: Serious Condition That Can Come On Suddenly
Anaphylaxis is a very serious condition in which someone has come in contact with something they are allergic to. This can include, but is not limited to, bee stings, eggs, peanuts or peanut butter, sea food, medications, and latex gloves.
Warning Signs of Anaphylactic Shock
The major warning sign is severe swelling. If this swelling occurs near the throat or the tongue it can cause a life threatening situation where the person will have severe problems breathing.
In some cases the person may experience redness, hives, and itchiness on the area of their body that came in contact with the allergen.
Other possible warning signs:
- Abdominal cramps.
- Feeling of warmth across the body.
- Unusual taste in the mouth.
- Changes in heart rate.
- Collapse and unconsciousness.
- Difficulty breathing.
- Difficulty in swallowing or speaking.
- Flushing of the skin.
- Nausea and vomiting.
- Severe asthma or throat swelling.
- Sudden feeling of weakness.
- Choking or coughing.
First Aid for Anaphylactic Shock
To help a person suffering from anaphylactic shock, make sure you call for an ambulance right away, then help them take their medication if they have any. This medication will be in the form of an EpiPen which contains epinephrine, also called adrenaline. This medication will reduce the swelling and buy the person some time to get professional medical help. But the swelling will return in a few minutes so they need advanced medical help even if they have their EpiPen.
Legally this is considered medication so you are not allowed to administer it, only to help them take it.
Leave a Reply